Georgia, 2010Damaging Winds in Georgia, June 20, 2010
June 20, 2010 · NWS JAX · 2 events in 2 counties and zones
A short wave trough in the mid levels traverse the area in the afternoon over an unstable and moist low level air mass. This energy combined with convergence along the sea breezes and resultant outflow boundaries created scattered severe storms in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave trough in the mid levels traverse the area in the afternoon over an unstable and moist low level air mass. This energy combined with convergence along the sea breezes and resultant outflow boundaries created scattered severe storms in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 20, 1:49 PM EST, 16 minutes earlier.
Area forecast discussion, Jun 20, 1:49 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT SUN JUN 20 2010
.SYNOPSIS...UPPER HIGHS W AND E OF THE AREA WITH WEAK TROF OVER
THE IMMEDIATE COUNTY WARNING AREA. TSTMS ALREADY DEVELOPING...BOTH
ALONG THE GULF COAST BREEZE AND ALONG SFC TROF WHICH EXTENDS FROM
COASTAL SE GA TO THE SUWANNEE VALLEY. WITH CAPES OF 3500 J/KG...
EXPECT THIS ACTIVITY TO CONTINUE TO FILL IN AS OUTFLOWS INTERACT
WITH SEABREEZES. TEMPS OUTSIDE OF PRECIP AREAS RANGE FROM THE
UPPER 80S ALONG THE IMMEDIATE ATLANTIC COAST TO THE LOWER TO MID
90S OVER INLAND SE GA.
.SHORT TERM...THE PATTERN WILL GRADUALLY CHANGE OVER THE NEXT 48
HOURS AS UPPER TROF FILLS AND IS REPLACED BY A WEAK RIDGE JUST N
OF THE AREA. AT THE SFC...THE HIGH PRESSURE RIDGE THAT HAS BEEN
JUST S OF THE AREA WILL SHIFT N...ALLOWING FLOW TO BECOME MORE E.
THIS WILL BRING THE POSSIBILITY OF ISOLD COASTAL SHOWERS IN THE
MORNING WITH TSTMS BECOMING MORE WIDESPREAD INLAND DURING THE
AFTERNOONS. TEMPERATURES WILL WARM SLIGHTLY OVER THE INTERIOR
SECTIONS...WITH TEMPS NEAR NORMAL NEAR THE ATLC COAST.
.LONG TERM...GFS HAS BACKED OFF ON TROPICAL WAVE DURING THE MIDDLE
OF THE COMING WEEK...BUT A WAVE DOES EXIST OVER THE E CARIBBEAN.
SO...HAVE MADE FEW CHANGES TO THE EXISTING FORECAST UNDER THE
ASSUMPTION THAT THE GFS WILL PICK UP THE WAVE AGAIN WITH LATER
RUNS. TEMPS EXPECTED TO REMAIN ABOVE NORMAL THRU THE PERIOD.
&&
.AVIATION...TEMPO MVFR IN TS THIS AFTN FOR ALL TERMINALS LESS SSI AS
SEA BREEZE HAS SHIFTED WEST OF THE SITE. REDUCED VSBYS IN BR AND LOW
CIGS MOST LIKELY AT VQQ AND GNV TONIGHT...BUT ALSO INCLUDED SOME
5-6SM AT JAX DUE TO RECENT HEAVY RAINFALL. MAIN CONVECTIVE CONCERN
WILL BE GUSTY WINDS TO 30 KT POSSIBLE.
&&
.MARINE...NO HEADLINES. SSE WINDS 10-15 KTS EXPECTED WITH SEAS
BUILDING FROM 2-3 FT TO 3-5 FT DUE TO PERSISTENT ELY FLOW AND
BUILDING SWELLS. MAY SEE SCEC (SEAS 6 FT) WELL OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 72 93 / 30 50 10 50
SSI 77 88 76 89 / 10 20 20 20
JAX 73 90 73 91 / 30 50 20 40
SGJ 75 88 75 88 / 30 40 20 30
GNV 71 90 71 93 / 50 70 20 50
OCF 72 91 72 93 / 50 70 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/ENYEDI/PRESNALL
Hazardous weather outlook, Jun 20, 6:06 AM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 AM EDT SUN JUN 20 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
706 AM EDT SUN JUN 20 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON...
...HEAT INDICES 100 TO 103 INLAND AREAS THIS AFTERNOON...
HIGH TEMPERATURES IN THE MID 90S INLAND WILL PUSH HEAT INDICES TO
100 TO 103 DEGREES THIS AFTERNOON. EXERCISE EXTREME CAUTION WHEN
OUTDOORS.
SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO DEVELOP TODAY MAINLY
DURING THE AFTERNOON AND EVENING AS THE SEA BREEZES BEGIN TO DEVELOP
AND PROGRESS INLAND. THE MOST COVERAGE OF STORMS IS EXPECTED
TO BE WEST OF INTERSTATE 95. SOME STORMS WILL BE STRONG AND PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS AND
LOCALLY HEAVY RAINFALL OF OVER 2 INCHES. THIS HEAVY RAINFALL
MAY CAUSE LOCAL FLOODING OF LOW LYING OR POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WITH
THE MOST COVERAGE ACROSS THE INLAND AREAS. THE SLOW STORM MOTION
WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL AND MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Jun 20, 12:17 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT SUN JUN 20 2010
FLZ040-201800-
MARION-
117 PM EDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 200 PM EDT...
AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES EAST OF RAINBOW LAKES ESTATES...MOVING
NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ROMEO...RAINBOW LAKES ESTATES AND OCALA AIRPORT THROUGH
200 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2915 8251 2923 8242 2922 8241 2924 8240
2931 8231 2913 8215 2903 8241
TIME...MOT...LOC 1717Z 229DEG 8KT 2916 8235
ENYEDISpecial weather statement, Jun 20, 12:30 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT SUN JUN 20 2010
GAZ165-201815-
INLAND CAMDEN-
130 PM EDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CAMDEN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 215 PM EDT...
AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTH OF KINGS FERRY...OR 10 MILES
SOUTHWEST OF WOODBINE...MOVING NORTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT KINGS FERRY...COLESBURG AND WOODBINE
THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3078 8184 3084 8190 3091 8189 3104 8177
3088 8166
TIME...MOT...LOC 1730Z 220DEG 10KT 3086 8182Special weather statement, Jun 20, 1:12 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT SUN JUN 20 2010
GAZ165-166-201900-
COASTAL CAMDEN-INLAND CAMDEN-
212 PM EDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CAMDEN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 300 PM EDT...
AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES EAST OF
WOODBINE TO 2 MILES SOUTH OF HARRIETTS BLUFF...MOVING NORTHWEST AT 5
MPH. THESE STRONG THUNDERSTORMS WILL AFFECT HARRIETTS BLUFF...
WOODBINE AND COLESBURG THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8175 3105 8178 3106 8155 3081 8153
TIME...MOT...LOC 1812Z 128DEG 4KT 3100 8160 3084 8159
ENYEDI
Special weather statement, Jun 20, 2:02 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT SUN JUN 20 2010
FLZ024-025-201945-
DUVAL-NASSAU-
302 PM EDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL NASSAU
AND NORTHERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING ALONG A FROM YULEE TO CALLAHAN...MOVING
SLOWLY SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT
CALLAHAN...YULEE AND RATLIFF THROUGH 345 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3041 8193 3060 8201 3074 8172 3072 8164
3073 8163 3072 8161 3072 8159 3070 8156
3070 8153 3066 8148 3066 8147
TIME...MOT...LOC 1902Z 311DEG 2KT 3075 8164 3054 8191
ENYEDIThunderstorm Wind, Camden
- When
- June 20, 2:05 PM EST
- Where
- Camden County, 2.39 mi SSE of Harriets Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 30.840, -81.560
Large tree limbs were blown down 1 mile from Crooked River State Park.
Thunderstorm Wind, Pierce
- When
- June 20, 4:50 PM EST
- Where
- Pierce County, 0.59 mi E of Blackshear
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.300, -82.240
Several trees and power lines were blown down in Blackshear. The cost of debris removal was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 20, 20102 deaths · 1 event
- Tornado and Flash Flooding in Montana, June 20 to 21, 2010$33 million · EF2 · 26 events
- Lightning Strike in Wyoming, June 20, 20101 death · 1 event
- Wildfire in Arizona, June 20 to 30, 2010$10 million · 1 event
- Flash Flooding and Flooding in Nebraska, June 20 to 29, 2010$712,000 · 2.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, June 20, 20102 injured · $426,000 · 1 in hail · 15 events
- Drought in Louisiana, June 20 to 30, 2010$900,000 · 9 events
- Tornado and Hail in Nebraska, June 20, 2010EF2 · 2 events
- Tornado and Hail in South Dakota, June 20, 2010$282,000 · EF0 · 12 events
- Hail and Damaging Winds in Texas, June 20, 2010$295,000 · 55 kt wind · 6 events
- Heat in Kentucky, June 20 to 23, 20107 injured · 11 events
- Heat in Missouri, June 20 to 23, 20106 injured · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228205, 228207.